Alert archive / Nevada / Flash Flood Warnings in 2005
Flash Flood Warning 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 1, 2005, 3:14 PM PDT for Lincoln County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 3:14 PM PDT (22:14 UTC)
- Expired
- Aug 1, 2005, 5:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 212 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 012215 FFWVEF NVC017-020015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 314 PM PDT MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA * UNTIL 515 PM PDT(515 PM MST) * AT 301 PM PDT(301 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER WEST CENTRAL LINCOLN COUNTY. THIS STORM WAS NEARLY STATIONARY...AND WAS SITTING OVER STATE ROUTE 375 BETWEEN HIKO AND RACHEL. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3745 11567 3745 11544 3764 11544 3764 11566 $$ DAVIS
1 follow-up statement
000 WGUS75 KVEF 012315 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 412 PM PDT MON AUG 1 2005 NVC017-012322- LINCOLN NV- 412 PM PDT MON AUG 1 2005 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL LINCOLN COUNTY IS CANCELLED... THE THUNDERSTORM THAT PRODUCED VERY HEAVY RAIN OVER WEST CENTRAL LINCOLN COUNTY HAS WEAKENED AND MOVED EAST. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELED. SOME PONDING OF ROADWAYS MAY EXIST IN THE AREA BETWEEN HIKO AND RACHEL...ESPECIALLY ALONG AND NEAR STATE ROUTE 375. MOTORISTS SHOULD STILL EXERCISE CAUTION IN THIS AREA. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. LAT...LON 3745 11567 3745 11544 3764 11544 3764 11566 $$ DAVIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:20 AM PDT, 5 hours 54 minutes earlier.
Area forecast discussion, Aug 1, 9:20 AM PDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 920 AM PDT MON AUG 1 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER SOUTH CENTRAL PLAINS THROUGH MID WEEK ALLOWING A MOIST SOUTHERLY FLOW TO CONTINUE INTO THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE WITHIN THE MOIST AND UNSTABLE AIRMASS. HIGH TEMPERATURES ARE EXPECTED TO REMAIN NEAR OR BELOW NORMAL THROUGH THE WEEK. && .UPDATE...PREVIOUS FORECAST LOOKS ON TARGET. NO CHANGES. && .PREV DISCUSSION... 305 AM PDT MON AUG 1 2005 .SHORT TERM...THUNDERSTORM ACTIVITY HAD ESSENTIALLY ENDED ACROSS THE CWA BY 11 PM LAST EVENING...HOWEVER...A FEW WEAK ISOLATED CELLS ARE FIRING ALONG AN OLD OUTFLOW BOUNDARY IN SOUTHEAST LINCOLN COUNTY AS OF 2 AM. THESE WILL LIKELY DISSIPATE BEFORE SUNRISE BUT WENT AHEAD AND MENTIONED A SLIGHT CHANCE OF THUNDER IN THIS REGION THROUGH THE EARLY MORNING HRS ANYWAY. UPPER HIGH PRESSURE CURRENTLY OVER SOUTHEASTERN COLORADO SHIFTS EVER SO SLIGHTLY EAST BY TUESDAY AS AN WEAK H5 TROUGH MOVES TO THE WEST COAST. THIS COULD POTENTIALLY SHUNT THE MAIN MOISTURE PLUME FURTHER EAST AND BRING SOME ADDITIONAL DRYING TO THE WESTERN CWA. WILL HAVE TO WATCH JUST HOW THIS PLAYS OUT OVER THE NEXT COUPLE OF DAYS. LOOKING AT MODEL MOISTURE AND STABILITY PARAMETERS REVEALS A SIMILAR SITUATION FOR BOTH TODAY AND TUESDAY WITH INCH PREC WATER REACHING AS FAR NORTH AS SOUTHERN LINCOLN CNTY AND NEGATIVE LIS AND MODERATE CAPE OVER MUCH OF THE CENTRAL AND EASTERN CWA. PRETTY MUCH FOLLOWED THE NAM 336 K 850 TO 500 THETA E RIDGE LINE FOR SCATTERED/CHANCE THUNDERSTORM ACTIVITY TODAY AND TUESDAY. MAINLY SLIGHT CHANCE TO THE WEST OF THAT. THIS SEEMED TO WORK OUT PRETTY WELL IN DEFINING WHERE STORMS DEVELOPED SUNDAY. NO FLASH FLOOD WATCH WILL BE ISSUED AS NO FOCUSING MECHANISM APPARENT IN THE MODEL OR ENVIRONMENTAL DATA. HOWEVER...THUNDERSTORMS THAT DO DEVELOP WILL LIKELY PRODUCE HEAVY RAIN AND GUSTY WINDS. ALSO RUNNING TEMPERATURES A LITTLE WARMER TODAY...HOWEVER THIS WILL DEPEND ON HOW FAST WE CLOUD UP. .LONG TERM...FAIRLY STAGNANT PATTERN IN THE THURSDAY THROUGH SUNDAY TIME FRAME WITH UPPER HIGH STRETCHING FROM ROUGHLY THE SOUTHERN PLAINS BACK ACROSS THE CENTRAL ROCKIES INTO NORTHERN NEVADA. AS A RESULT...MONSOON MOISTURE IS LIKELY TO REMAIN IN PLACE WITH A FAIRLY UNSTABLE AIR MASS. DO NOT SEE ANY PRONOUNCED FEATURES WHICH WOULD CAUSE ANY PARTICULAR DAY TO BE MORE ACTIVE THAN ANOTHER SO JUST CONTINUED MAINLY SLIGHT CHANCE POPS THROUGH THE PERIOD. TEMPERATURES SHOULD REMAIN FAIRLY STEADY AS WELL. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT ALL TRAFFIC CORRIDORS AND THE LAS VEGAS VALLEY THIS AFTERNOON AND EVENING. ERRATIC AND GUSTY WINDS IN AND NEAR THUNDERSTORMS MAY CAUSE SUDDEN AND DRAMATIC WIND SHIFTS. BRIEF HEAVY RAIN MAY ALSO ACCOMPANY THESE STORMS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/SALMEN/HARRISON
Hazardous weather outlook, Aug 1, 9:17 AM PDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 917 AM PDT MON AUG 1 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-021700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 917 AM PDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...MONDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...ESPECIALLY EAST OF A LINE FROM BARSTOW CALIFORNIA TO RACHEL NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE ISOLATED SEVERE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEK. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:21 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 39 min |
Nearby
Flash Flood Warnings in Nevada, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.